Arkansas, 2004

Hail in Arkansas, May 10, 2004

May 10, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 1:27 PM CST, 55 minutes earlier.

Area forecast discussion, May 10, 1:27 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT MON MAY 10 2004

.DISCUSSION...
SCT TSRAS STARTING TO FIRE ACRS THE MID SOUTH THIS AFTN. AXIS OF
DEVELOPMENT SEEMS TO CORRESPOND WITH CAPE VALUES OVER 2200 J/KG ACRS
THE DELTA. EXPECT THESE STORMS TO CONT TO DEVELOP DURING THE LATE
AFTN BEFORE DYING OFF WITH LOSS OF HEATING. WITH DEGREE OF
INSTABILITY PRESENT ACRS THE MID SOUTH THIS AFTN/EARLY EVENING A
STORM OR TWO COULD BECOME SEVERE WITH PENNY SIZE HAIL AND GUSTY
WINDS.

ANOTHER WARM AND MUGGY DAY ON TAP FOR TUE. HARD TO PICK OUT A
TRIGGER TO HELP KICK OFF TSTMS BUT HEATING SHOULD DO. WL GO WITH CHC
POPS FOR MAINLY AFTN/EVENING CONVECTION. A BETTER TRIGGER MOVES
INTO THE AREA WED AFTN IN THE FORM OF A DECENT 500 MB SHORTWAVE.
THIS WL KICK OFF MORE PLENTIFUL CONVECTION WED. CDFNT STARTS TO MOVE
INTO NW AR AND S CNTRL MO WITH ANOTHER SHORTWAVE PASSING THROUGH SO
ANOTHER GOOD CHANCE OF PRECIP EXPECTED THU.

FRI-MON...CDFNT WL SLOWLY SAG SOUTH INTO THE MID SOUTH FRI
AFTN/NIGHT. FRONT IS EXPECTED TO STALL ACROSS THE REGION THIS
WEEKEND AND MAY PROVIDE A FOCUS FOR HEAVY PRECIP. GFS INDICATES
FRONT SHOULD WEAKEN AND MOVE OFF TO THE EAST SOMETIME AROUND MONDAY
AS AN UPPER RIDGE INTENSIFIES ACRS THE SRN PLAINS...BRINGING THE
RETURN OF DRY WEATHER TO THE REGION.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SJM
Hazardous weather outlook, May 10, 2:05 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT MON MAY 10 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
305 PM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
THIS EVENING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND WIND
GUSTS TO NEAR 45 MPH. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH
SUNDAY. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

LOCALLY HEAVY RAIN IS POSSIBLE BY THE END OF THE WEEK AS A COLD
FRONT STALLS ACROSS THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ADVISED TO KEEP IN TOUCH WITH THE LATEST WEATHER FORECASTS THIS
WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, May 10, 2:13 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             FT PILLOW               35.67N 89.75W
05/10/2004  0.75 INCH        LAUDERDALE         TN   PUBLIC

&&

SJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
May 10, 2:22 PM CST to 2:30 PM CST
Where
Clay County, Piggott
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.383, -90.183

Several cars were damaged.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395744.